MAUDE Adverse Event Report: ANGIODYNAMICS 1500X RF GENERATOR; 1500X RADIO FREQUENCY GENERATOR

ANGIODYNAMICS 1500X RF GENERATOR; 1500X RADIO FREQUENCY GENERATOR
Model Number 700101731M
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rfa unit has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Reference report # 1317056-2022-00128, pr29628 for the associated disposable device.
 
Event or Problem Description
Device 1 of 2 associated with this event: an end user reported an issue with a 1500x(m) rf generator.An end user reported an issue with a starburst xl 10cm long probe.Per the treating physician's account of the event: using ct image guidance, a jamshidi was advanced through the overlying skin and cortex and used to biopsy the osteoid osteoma.A rita starburst xl device advanced through the tract into the patient's osteoid osteoma and its arrays were deployed in the lesion.The starburst needle was connected to the rita 1500x electrosurgical radiofrequency generator and the following settings were entered: target temperature: 90'c power: 50wtime: 6 minutes the device worked for a moment until power reached 6w, at which time the following error message appeared on the generator: system failure 3 turn power off the generator was rebooted, and the same error message occurred after power reached 6w.The needle was connected to a second generator, at which time the following error message appeared on the generator: unrecognized device the needle was connected to the first generator and multiple additional troubleshooting steps were performed, including repositioning the grounding pads on the patient and manipulating the needle and arrays.No other starburst xl or 1500x devices were available to replace.The same "system failure 3" message continued to appear when the power increased to 6w.When power was set to 5w, the device would work for approximately 30 seconds with temperature reaching up to approximately 50'c, but then the same system failure 3 error would appear.The device was removed, and curettage of the osteoid osteoma was performed using the tip of a madison perforating bone biopsy device.The patient tolerated the procedure well.Previous information provided reported the patient had been sedated for over an hour while troubleshooting was performed.This event meets the criteria a reportable adverse event; patient safety risk due to prolonged procedure greater than 30 minutes (extended sedation).
 
Additional Manufacturer Narrative
Returned for evaluation was rfa unit, sn (b)(6).The reported complaint description is confirmed.System failure 3 was displayed during the functional test.The power supply was replaced and the unit calibrated.During calibration, system failure 5 appeared, which points to the rf pca to be exchanged, however, this component is unavailable at this time.Therefore, this complaint will be closed and so 39114 will manage the unit repair, final functional testing and unit disposition, whenever the component becomes available.The root cause for the system failure 3 was determined to be caused by a faulty power supply, which was replaced.This is the first reported error for this unit for system failure 3.This is the first time the power supply has been replaced.The root cause for the system failure 5 is likely a fault with the rf pca component.This is the first reported error of this unit for system failure 5.A review of the device history records (service order history) was performed for the reported serial number (b)(6) for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution; i.E.No ncr associated with reported failure mode.Labeling review: the user manual, which is supplied to the user with this unit contains the following statement: "turn the rf generator on, using the switch on the rear panel.(if the rf generator fails the self-test, turn the rf generator off and then turn it on again.If it fails again, call your local sales representative/distributor or customer service at angiodynamics, inc.)" and "caution: only modules supplied by angiodynamics, inc.Should be plugged into the generator.Plugging in other modules may cause severe damage to the generator".It also contains the following troubleshooting statements: "system failure 3: power supply turn power off".Action: turn power off.Contact customer service." and "system failure 3: power supply turn power off".Action: turn power off.Turn power back on.If error persists, contact customer service".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Reference report # 1317056-2022-00128, (b)(4) for the associated disposable device.

Brand Name
1500X RF GENERATOR
Common Device Name
1500X RADIO FREQUENCY GENERATOR
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15707764
Report Number1319211-2022-00046
Device Sequence Number5133036
Product Code GEI
UDI-Device IdentifierH787700101731M0
UDI-PublicH787700101731M0
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K040989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700101731M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age11 YR
Patient SexMale
Patient Weight64 KG